Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 198, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 3, 2012, 3:41 PM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2012, 3:41 PM CDT (20:41 UTC)
- Expired
- Sep 3, 2012, 4:45 PM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Brown County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 135 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 3:46 PM CDT | HAIL 0.75 | 8 Se Springview, NE | |
| Sep 3, 4:00 PM CDT | HAIL 0.75 | 11 Se Springview, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2600 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749
WUUS53 KLBF 032041
SVRLBF
NEC017-103-149-032145-
/O.NEW.KLBF.SV.W.0198.120903T2041Z-120903T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 445 PM CDT
* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5
MILES SOUTH OF THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...OR 10
MILES NORTHWEST OF BASSETT...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAY 137 MILE MARKER 10 AND HIGHWAY 137 MILE MARKER 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4301 9926 4279 9926 4278 9925 4265 9924
4258 9968 4275 9977
TIME...MOT...LOC 2041Z 244DEG 27KT 4270 9963
WIND...HAIL 70MPH 1.00IN
$$
SPRINGER3 follow-up statements
898
WWUS53 KLBF 032113
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
413 PM CDT MON SEP 3 2012
NEC017-103-149-032145-
/O.CON.KLBF.SV.W.0198.000000T0000Z-120903T2145Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
413 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...EASTERN KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL 445 PM
CDT...
AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF MILLS...OR 17
MILES NORTHEAST OF BASSETT...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 137 MILE MARKER 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4301 9926 4279 9926 4278 9925 4265 9924
4258 9968 4275 9977
TIME...MOT...LOC 2113Z 244DEG 27KT 4280 9934
WIND...HAIL 70MPH 0.88IN
$$
SPRINGER242
WWUS53 KLBF 032130
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
430 PM CDT MON SEP 3 2012
NEC017-103-032139-
/O.CAN.KLBF.SV.W.0198.000000T0000Z-120903T2145Z/
BROWN NE-KEYA PAHA NE-
430 PM CDT MON SEP 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEYA PAHA AND
NORTHEASTERN BROWN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF BROWN AND KEYA
PAHA COUNTIES.
LAT...LON 4268 9924 4265 9925 4258 9967 4259 9968
4273 9967 4272 9954 4273 9948 4277 9942
4278 9938 4278 9934 4280 9930 4280 9926
TIME...MOT...LOC 2129Z 224DEG 33KT 4268 9936
$$
NEC149-032145-
/O.CON.KLBF.SV.W.0198.000000T0000Z-120903T2145Z/
ROCK NE-
430 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ROCK
COUNTY UNTIL 445 PM CDT...
AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5
MILES NORTHWEST OF NEWPORT...OR 8 MILES NORTHEAST OF BASSETT...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 137 MILE MARKER 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4268 9924 4265 9925 4258 9967 4259 9968
4273 9967 4272 9954 4273 9948 4277 9942
4278 9938 4278 9934 4280 9930 4280 9926
TIME...MOT...LOC 2129Z 224DEG 33KT 4268 9936
WIND...HAIL 70MPH 1.00IN
$$
SPRINGER681
WWUS53 KLBF 032147
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT MON SEP 3 2012
NEC149-032156-
/O.EXP.KLBF.SV.W.0198.000000T0000Z-120903T2145Z/
ROCK NE-
447 PM CDT MON SEP 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCK COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...SMALL
HAIL...GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 10 PM CDT AND OTHER STRONG STORMS ARE POSSIBLE.
LAT...LON 4268 9924 4265 9925 4258 9967 4259 9968
4273 9967 4272 9954 4273 9948 4277 9942
4278 9938 4278 9934 4280 9930 4280 9926
TIME...MOT...LOC 2130Z 224DEG 33KT 4269 9935
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:27 PM CDT, 14 minutes earlier.
Area forecast discussion, Sep 3, 3:27 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT MON SEP 3 2012 .SYNOPSIS... H5 CLOSED LOW OVER CENTRAL CANADA FLATTENING RIDGE INTO NORTHERN PLAINS WITH TROUGH TOWARDS PACIFIC NORTHWEST. REMAINS OF ISAAC CENTERED OVER KENTUCKY TODAY. && .DISCUSSION... UPPER LOW OVER CENTRAL CANADA WILL CONTINUE TO INFLUENCE THE WEATHER OVER THE NORTHERN PLAINS THROUGH FRIDAY AND THEN REPLACED BY A RIDGE OF HIGH PRESSURE BUILDING IN FROM THE WEST THROUGH THE WEEKEND. WAVE MOVING ACROSS WYOMING WILL SET OFF THUNDERSTORMS THIS AFTERNOON OVER NORTH CENTRAL NEBRASKA TO THE EAST OF HIGHWAY 83...HIGH BASED TRW CAPABLE OF DAMAGING WINDS...LASTING INTO EARLY EVENING. FIRE WEATHER CONCERNS AGAIN ON TUESDAY WITH RELATIVE HUMIDITIES FALLING TO AROUND 10 PERCENT. SEE DISCUSSION BELOW. THUNDERSTORM CHANCES INCREASE WITH FRONTAL PASSAGE TUESDAY. COOLER TEMPERATURES FILTER INTO THE FORECAST AREA ON WEDNESDAY WITH TEMPS IN THE 80S AND LASTING THROUGH FRIDAY. COLD FRONTAL PASSAGE THURSDAY NIGHT TROUGH FRIDAY WITH PRECIPITATION CHANCES INCREASING ACROSS MAINLY NORTH CENTRAL NEBRASKA. TEMPERATURES IN THE 70S SATURDAY AND THE LOW TO MID 80S SUNDAY AND MONDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT BOTH KLBF AND KVTN THROUGH MID-DAY TUESDAY. WINDS SHOULD REMAIN NEAR OR BELOW 10 KTS WITH SCT CIGS AOA 12 KFT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING...HOWEVER COVERAGE SHOULD BE ISOLATED SO A MENTION OF -TSRA IS NOT WARRANTED AT THIS TIME. ANY STORM THAT DEVELOPS SHOULD BE HIGH BASED WITH CIGS THAT REMAIN WITHIN VFR CATEGORY. LIGHTNING AND GUSTY WINDS BEING THE PRIMARY THREATS WITH THUNDERSTORM ACTIVITY. SKIES WILL CLEAR OUT OVERNIGHT WITH VFR CONDITIONS CONTINUING INTO TUESDAY. && .FIRE WEATHER... WIND AND HUMIDITY WILL REMAIN NEAR CRITICAL FOR DANGEROUS FIRE BEHAVIOR OVER NORTHWEST NEBRASKA THROUGH EARLY THIS EVENING...WITH SLIGHTLY IMPROVED CONDITIONS EXPECTED OVERNIGHT. ON TUESDAY...LOW PRESSURE MOVING ACROSS CENTRAL NEBRASKA WILL BRING VERY DRY AIR INTO THE PANHANDLE AND ACROSS MUCH OF THE SANDHILLS. WITH THIS DRY AIR IN PLACE...THE BOUNDARY LAYER WILL MIX DEEPLY TO NEAR 550MB OR NEAR 12K FT AT PEAK HEATING. THE DEEP MIXED LAYER WILL PROMOTE GUSTY WINDS...AS MODELS ARE SHOWING WINDS AT THE TOP OF THIS LAYER BLOWING TO 35 MPH OVER NORTHWEST NEBRASKA. DON/T THINK THESE WINDS WILL BE ABLE TO MIX ALL THE WAY TO THE SURFACE...BUT CERTAINLY COULD SEE GUSTS TO 30 MPH AT TIMES. THESE STRONG WINDS ARE MOST LIKELY TO OCCUR ALONG AND WEST OF A LINE FROM OSHKOSH TO WHITMAN TO CODY. WITH CONFIDENCE HIGHEST OVER THESE AREAS WILL ISSUE A RED FLAG WARNING FOR TUESDAY FOR ZONE 204. LOCATIONS TO THE EAST...MAINLY WEST OF A LINE FROM NORTH PLATTE TO AINSWORTH...WILL ALSO BE VERY DRY...BUT CONFIDENCE IS NOT AS HIGH IN THE WIND FORECAST SO WILL ISSUE A FIRE WEATHER WATCH FOR ZONES 206 AND 208. BEYOND TUESDAY...DRY FUEL CONDITIONS WILL KEEP FIRE WEATHER CONCERNS ELEVATED. HOWEVER...HUMIDITY AND WINDS ARE NOT FORECAST TO REACH RED FLAG CRITERIA THROUGH THE NEXT WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 10 AM TO 9 PM MDT TUESDAY FOR NEZ204. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR NEZ206-208. && SHORT TERM/EXTENDED...POWER AVIATION...BROOKS
Hazardous weather outlook, Sep 3, 4:53 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 453 AM CDT MON SEP 3 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-041000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 453 AM CDT MON SEP 3 2012 /353 AM MDT MON SEP 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING EAST OF A MERRIMAN THROUGH IMPERIAL LINE. ANY THUNDERSTORMS WHICH DEVELOP WILL BE ISOLATED AND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY AFTERNOON AND EVENING EAST ON AN IMPERIAL THROUGH NORTH PLATTE AND AINSWORTH LINE. THERE IS A CHANCE THAT A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE. THE AREA OF CONCERN WILL GENERALLY RESIDE SOUTHEAST OF A STOCKVILLE THROUGH BREWSTER AN ONEILL LINE...WHERE A FEW STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY AND FRIDAY...WITH CHANCES FOR ANY SEVERE STORMS BEING LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Special weather statement, Sep 3, 12:10 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1210 PM CDT MON SEP 3 2012 NEZ004-022-023-094-040000- SHERIDAN-GARDEN-GRANT-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...CODY...MERRIMAN...KILGORE 1110 AM MDT MON SEP 3 2012 ...ELEVATED FIRE WEATHER CONCERNS THIS AFTERNOON... WESTERLY WINDS WILL GUST TO AROUND 20 MPH AT TIMES THIS AFTERNOON ACROSS PORTIONS OF NORTHWEST NEBRASKA AND THE NORTHERN PANHANDLE. IN ADDITION...RELATIVE HUMIDITY CAN BE EXPECTED TO DROP INTO THE UPPER TEENS TO BRING FIRE WEATHER CONDITIONS TO NEAR CRITICAL LEVELS. LOCATIONS WITH THE HIGHEST CONCERNS WILL WEST OF A LINE FROM OSHKOSH TO WHITMAN TO KILGORE. ALONG WITH THE DRY FUELS...THESE CONDITIONS COULD LEAD TO DANGEROUS FIRE BEHAVIOR...WITH FIRES HAVING THE POTENTIAL TO SPREAD RAPIDLY. BROOKS
Special weather statement, Sep 3, 3:38 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT MON SEP 3 2012 NEZ006-008-009-032145- BROWN NE-KEYA PAHA NE-ROCK NE- 338 PM CDT MON SEP 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK...EASTERN KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL 445 PM CDT... AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KELLER PARK STATE RECREATION AREA...OR 10 MILES SOUTH OF SPRINGVIEW...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA... BURTON... MILLS... HIGHWAY 137 MILE MARKER 10... HIGHWAY 137 MILE MARKER 20... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:59 PM CDT | Fire Weather Watch | LBF | Blaine, Boyd, Brown, Cherry, Holt, Hooker and 6 more | 11 hr |
| Sep 3, 4:59 PM CDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more | 29 hr |
| Sep 3, 5:08 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.